Arkansas, 2003Damaging Wind in Arkansas, July 20, 2003
July 20, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 20, 2:25 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 2:25 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT SUN JUL 20 2003
ISOLATED SHOWERS HAVE DEVELOPED OVER NORTHWESTERN...SOUTHWESTERN AND
SOUTHEASTERN SECTIONS BUT THE REST REMAIN DRY. HIGHER MEAN RH MONDAY
WILL LIKELY BRING BETTER CHANCES OF RAIN OVER MOST AREAS. AN INCREASE
IN CLOUDS WILL REDUCE THE INSOLATION AND THUS HEAT INDICES WILL BE
LOWER OVER MOST AREAS ON MONDAY AND AN ADVISORY WILL NOT BE NEEDED.
THE CHANCE OF THUNDERSTORMS WILL INCREASE TUESDAY AS A NEW COLD
FRONT WILL BE APPROACHING THEN.
FCSTID = 38
HRO 73 92 68 85 / 30 30 30 50
LIT 76 93 72 89 / 30 30 30 50
HOT 76 94 72 89 / 30 30 30 50
PBF 77 94 74 91 / 30 30 30 50
.LZK...NONE.
Hazardous weather outlook, Jul 20, 4:02 PM CST, 2 hours 8 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT SUN JUL 20 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO INCREASE OVER SOUTHERN MISSOURI THIS
EVENING...WITH MUCH OF THE ACTIVITY THEN PUSHING INTO NORTHERN
ARKANSAS. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT OVER ABOUT THE NORTHERN HALF OF THE STATE. DAMAGING WINDS
WILL BE THE GREATEST SEVERE WEATHER THREAT...BUT THERE COULD BE SOME
LARGE HAIL AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE REMAINS OF TONIGHTS STORMS WILL PROBABLY STILL BE OCCURRING OVER
PARTS OF NORTHERN AND CENTRAL ARKANSAS MONDAY MORNING. THEN...DURING
THE DAY MONDAY...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP IN
ASSOCIATION WITH A COLD FRONT NEAR THE MISSOURI BORDER. THESE NEW
STORMS COULD FORM INTO A LINE AS THEY DROP TOWARD THE SOUTH. THERE
WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS IN MOST SECTIONS OF
THE STATE MONDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND
THERE WILL BE A SECONDARY THREAT OF LARGE HAIL. MOST OF THE ACTIVITY
IS LIKELY TO MOVE SOUTH OF ARKANSAS BY EVENING.
ON TUESDAY...THE COLD FRONT WILL BE MAKING ITS WAY THROUGH THE
STATE. THIS WILL RESULT IN ANOTHER SLIGHT RISK OF SEVERE
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND AGAIN TUESDAY.
28
Thunderstorm Wind, Baxter
- When
- July 20, 6:10 PM CST
- Where
- Baxter County, 4 mi N of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -92.467
Thunderstorm winds downed a large tree onto Highway 5 north of Midway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 20, 20032 deaths · 1 event
- Tornado in Iowa, July 20, 2003$2.0 million · F2 · 1 event
- Hail and Damaging Winds in Illinois, July 20 to 21, 2003$89 million · 80 kt wind · 11 events
- Tornado in Iowa, July 20, 2003$545,000 · F2 · 1 event
- Lightning Strike in South Dakota, July 20, 20031 death · 1 injured · 1 event
- Heat in Oklahoma, July 20, 20031 death · 1 event
- Hail and Damaging Winds in North Dakota, July 20, 2003$11 million · 2.5 in hail · 9 events
- Flash Flood and Hail in Iowa, July 20 to 21, 2003$6.0 million · 1 in hail · 20 events
- Hail in Nebraska, July 20, 20031 injured · $7.0 million · 2.75 in hail · 7 events
- Tornado and Hail in Michigan, July 20 to 22, 2003$1.9 million · F1 · 16 events
- Tornado and Hail in Nebraska, July 20, 2003$2.0 million · F0 · 23 events
- Tornado in Iowa, July 20, 2003$1.0 million · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329490.